MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145002
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis, leakage was observed from the junction of the arterial extension tube and bifurcate.It was also mentioned that there was a greater than 2 ml of blood loss.The catheter was removed and replaced with another catheter with the same model as the intervention/treatment required for the leakage and the treatment was completed.The catheter was not repaired, tego was not utilized, there was no luer adapter issue and there was no patient symptoms or complications associated with this event.It was also stated that blood transfusion was not required, flushing was performed with successful result, there was no other products being utilized with the device, there was not other defects/damages found on the product where the leak was observed, betadine was used to treat the insertion site prior to product placement and chlorhexidine was used as the cleaning agent to clean the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area and there was no medical intervention done to the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted there was a disconnection in the extension tube which led to a leak.Functional testing found the catheter was submerged into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage, no air bubbles were present.The red adapter side was tested with acceptable results.A test guide wire was used and passed through the lumen with no occlusion.It was reported that there was a leak or hole on the extension tube.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: exercise caution when using sharp instruments near the catheter.Catheter tubing can tear when subjected to nicks, excessive force, or rough edges.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11242972
Report Number3009211636-2021-00027
Device Sequence Number11753773
Product Code MSD
UDI-Device Identifier10884521014145
UDI-Public10884521014145
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2024
Device Model Number8888145002
Device Catalogue Number8888145002
Device Lot Number1906700180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1